March 28, 2011
FDA Warns Against Use of Soladek Vitamin SolutionThe FDA is warning consumers to stop using Soladek (Indo Pharma), a vitamin-solution product, because it may contain dangerously high levels of vitamins A and D. Soladek is illegally marketed in the U.S. with the claims that the product treats hypo- and avitaminosis, rickets, growth, dentition, lactation, fractures, infection, convalescence, protection and regeneration of certain epithelium (bronchial, glandular, ocular, cutaneous), corticotherapy, aging and pregnancy.
Seven reports of serious health problems (eg, decreased renal function, elevated levels of calcium in the blood, fatigue, arrhythmias, vomiting, and diarrhea) in consumers using Soladek were reported to the FDA. Additionally, test samples of Soladek showed levels of vitamins A and D that were many times the recommended daily allowances.
Symptoms of vitamin A toxicity include anemia, anorexia, alopecia, joint pain, bone weakness, bulging eyes, liver abnormalities, and birth defects. Symptoms of vitamin D toxicity include weakness, fatigue, headache, nausea, vomiting, diarrhea, changes in mental status, increased blood pressure, abnormal heart rate or rhythm, kidney damage, and coma.
Consumers who are in possession of Soladek should stop using it immediately and contact their healthcare provider if they experience any adverse effects related to the use of Soladek.
For more information call (800) FDA-1088.